Get your Health question answered in 3 easy steps

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will I become fat if I start hormone therapy for low progesterone levels ?

28 y/o im 5 2 , 198pounds i had regular periods, but my progesterone levels, are quite low, very low. during ovulation they were at 2.38, my Hbg levels are 11.7, Lipid panel came out very good in fact my cholesterols levels are very low, too!! I had lost ~50pounds w/in 2 years, could this be connected?? will i get fat i start a hormone therapy??
Tue, 10 Jan 2012
Report Abuse
Question is related to
Drug/Medication
Treatment/Therapy
Medical Topics
OBGYN 's  Response
Hello.
Thanks for choosing HealthcareMagic forum.
Crash dieting is known to cause disturbance in the hormonal levels of the body.I think excessive dieting and exercise were mainly responsible for your weight loss.All the hormone therapies related to female sex hormones do have weight gain as a common side effect.
Dr. Rakhi Tayal
drrakhitayal@gmail.com
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a triple negative breast cancer survivor. Diagnosed at 37. Started oral contraceptives at 15. BRCA1/2 negative. My 16 year old daughter would like to start hormones for period relief. What are the risks for her? Is there a version that is safer than another? Thank you.

doctor1 MD

I started using estradot 50 today. Hormone replacement for menopause and osteoporosis. I also using other medications for high blood pressure, topisalic lotion for my psoriasis, omega 3, calcium and vet d. My concern is it safe to interact with all the medications iam taking. Also I was taking apo-gabapentin100mg and pms-sulfasalazine ec 500mg for my bursitis, a month ago. I stop taking this medication because it lowers my white blood corpuscles .it never help my bursitis any way. My sister was diagnosed with breast cancer 2 years ago, and undergoing treatment .l am also have varicose veins but it does not bother me at all, it is just very visible on my legs. How. Am I safe with the hormone therapy that I am taking right now.

doctor1 MD

I get very sweaty on my face; my forehead will get wet and my hair also gets wet. Several years ago, I had an episode where I got hot like this, but I also had palpatations. My thyroid was too high and my sodium was too low. When I went off of hormone therapy, I experienced the sweating for about 9-12 months and then it stopped. Could that start up again. It has become very annoying.

Recent questions on Hormone therapy

doctor1 MD

I got a Skin Sparing Mastectomy done on my right breast on March 30th, 2011 as the tumour was malignant. Post that i completed my 8 cycles of Dose-Dense Chemotherapy followed by 28 fractions of radiation therapy. My ER & PR are 90% positive & hence now i am on hormone therapy taking 1x20mg tablet of "Tamoxifen" daily & will have to do so for the next 5 years. I have attached my post surgical report. My Onco yesterday also advised that i get Injection Zoladex for 2 years (@ 3.6 mg monthly or 10.8 mg quarterly). I am 36 years unmarried. I do understand that zoladex will suppress the function of the ovaries for 2 years. My ques:1)By how much does Zoladex reduce chances of recurrence when taken with tamoxifen in comparison to only Tamoxifen ? Basis my report is it advisable to get Zoladex shots ? and why is 2 years considered ideal & not less or more ?

doctor1 MD

Dear Doctor, I was in touch with you few days ago. As explained in my previous query, I had visited a Doctor in XXXXXXX due to abnormal spotting before period and followed by heavy period. I was informed of very low progesterone and multiple cysts...

doctor1 MD

Taking Tab Tabi for last 2 years. PSA level is normal. Do I need to continue the Tab Tabi and if yes how long?

doctor1 MD

i had painful urination last night. i believe i had uti. i drank lots of water and got on the tub for 20 minutes. pain when i urinate went away. however , i m feeling bloated now. when i wipe off my self after peeing, there was blood. i need a...

doctor1 MD

Hello. I am a 23 y/o healthy female. Visited the ER twice last week for severe constipation and abdominal pain. First CT scan they did showed thickening of some of the loops in my small bowel but no visible obstruction as they d given me a laxative beforehand. All else was normal aside from a hyperdensity on my left liver. I was given a prescription of both Flagyl and Cipro, and when I visited the next day with a fever of 99.8 on advice of my doctor they gave me another CT scan after I d had pain near my appendix. This time there was trace fluid in my pelvis, but all thickening was gone and there was no inflammation of my appendix. I m also on hormone therapy (testosterone-I m female-to-male transgender) and haven t had a period in over a year, though my dosage was recently reduced so I do experience some cramping. The visit was on the 9th and today I am still in pain, mostly around my lower left back and front, aggravated when I eat. Very intense, piercing and squeezing alongside pain in belly. I have to lie down when it hits, and it s gotten worse as I ve introduced bland solids. Was on liquid diet until yesterday. Was able to move stool, but that also aggravates the pain. Side effect of the antibiotics, or something worse? They also found a 2cm cyst on my right adenexa, but it is painless aside from when I have monthly cramping.

doctor1 MD

hi dr. im a left breast cancer patient .i had my surgery on 21st of april,almost a year. i hav almost completed my treatment which is surgery(only lymp was removed ) chemotherapy,radiotherapy,herseptin n now im taking tamoxifen as hormonal therapy for 5 years .i need 2 know that im having bad pain on my left side iz there any exercises that i can do after or during treatmentplz suggest me about diet also i feel tired n weakness thnx.